Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

3year old with fever, rashes on the body. Steroid given for viral fever. Is it safe?

my 3 years girl had high fever, temperature raised to about 4.5 than on giving calphol, lowered the temp. to a very little then again was rising within 4 hours. lastly red, some round, some rectangular, some rectangular or of different shapes rashes also appeared.....we had to admit her hospital...after different tests doctir told us it to be a viral fever and with saline gave a steroid, 4 doses....will it harm my baby..?
Asked On : Wed, 17 Apr 2013
Answers:  2 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
If your daughter has a viral rash then I don't think giving steroids is right.All the viral rash subsides in a week time without any interventions.One just needs to apply calamine lotion to soothe the child for rash and control the fever with antipyretics.
I would suggest you get her examined by a paediatrician .
Take care.
Answered: Thu, 18 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician Dr. Sanjay Sharma's  Response

Hi Chandrani,
Thanks for placing your query here.
I can appreciate your concerns.
Steroids are safe in usual doses if used for up to a week & have no long term effect.
In your daughter's case she receaved only 4 doses , hence no short or long term adverse effects.
Rest assured.
Best regards.
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor